MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 10MM/130 DEG TI CANN TFNA 360MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY

OBERDORF SYNTHES PRODUKTIONS GMBH 10MM/130 DEG TI CANN TFNA 360MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.037.057S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is unknown when device broke.Date of implantation is unknown.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter email address is unknown.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history record review has been requested.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that on (b)(6) 2018, the patient underwent hardware removal due to the breakage of the implanted trochanteric fixation nail-advanced (tfna) femoral nail.An x-ray was taken on an unknown date confirming tfna breakage.In addition to the broken nail, the surgeon also removed one (1) tfna screw, one (1) titanium locking screw and four (4) unknown orthopaedic cables.There was no surgical delay reported.It is unknown what the patient outcome was.Concomitant devices: tfna screw (part: 04.038.190, lot: h406654, quantity: 1), orthopaedic cable (part: unknown, lot: unknown, quantity: 4), 5.0mm titanium (ti) locking screw w/t25 stardrive 40mm for intramedullary nails (part: 04.005.530, lot: l364595, quantity: 1).This report is for a 10mm/130 degree ti cannulated tfna 360mm/left ¿ sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted: manufacturing location: monument , manufacturing date: 21-feb-2016 , expiration date: 28-feb-2026 , part number: 04.037.057s, 10mm/130 deg ti cann tfna 360mm/left ¿ sterile, lot number: h037419 (sterile), lot quantity: 6: work order traveler met all inspection acceptance criteria.Inspection sheet, in-process / inspect dimensional / final, met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection, met all inspection acceptance criteria.Packaging label log lppf, lmd/lpf rev ab was reviewed and determined to be conforming.Sterilization control number (scn) supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterilization and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component parts reviewed: part number: 04.037.942.2, lock prong 130 degree, tfna, bp55 lot number: 9784612, lot quantity: 96: purchased finished goods traveler met all inspection acceptance criteria.Part number: 04.037.912.4, wave spring, shim ended, bp55 lot number: 9850933, lot quantity: 997: work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection, met all inspection acceptance criteria.Material certification and certificate of conformance and quality history card received from smalley dated 18-sep-2015 were reviewed and determined to be conforming.Part number: 04.037.912.3, tfna lock drive, bp58 lot number: 9974454, lot quantity: 80: work order traveler met all inspection acceptance criteria.Inspection sheet met all inspection acceptance criteria.Part number:21127, timoagri16.00, bp80 lot number: 9947470, lot quantity: 1,007 lbs.: certified test report received from perryman company dated 11-sep-2015 and certificate of analysis received from metalwerks dated 29-may-2015 were reviewed and determined to be conforming.Lot summary report dated 13-nov-2015 met all inspection acceptance criteria.Raw material receiving/putaway checklist met all inspection acceptance criteria.A product investigation was conducted.Visual inspection: an x-ray showing the trochanteric fixation nail-advanced (tfna) nail (part # 04.037.057s, lot # h037419, mfg # 21-feb-2016) was received at us cq which shows that the part is broken.The part was also received at us cq and was broken at the point where the helical blade/screw is inserted through the tfna at the proximal end of the nail.This agrees with the reported complaint condition, thus confirming the complaint.Dimensional inspection: dimensional analysis was performed, the inner diameter of the nail at the fracture site, measured and is within specification per relevant drawing.The outer diameter measured and is within specification per relevant drawing.Document/specification review: the reelevant drawing(s) was reviewed; this lot met all dimensional, visual, sterilization and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Raw material receiving/putaway checklist met all inspection acceptance criteria.Conclusion: the complaint condition is confirmed as the trochanteric fixation nail-advanced (tfna) nail (part # 04.037.057s, lot # h037419) was received with the tfna nail broken.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The hardware was originally implanted on (b)(6) 2018.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional information provided.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10MM/130 DEG TI CANN TFNA 360MM/LEFT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7819219
Report Number8030965-2018-55989
Device Sequence Number1175568
Product Code HSB
UDI-Device Identifier10886982096135
UDI-Public(01)10886982096135
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number04.037.057S
Device Catalogue Number04.037.057S
Device Lot NumberH037419
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2018
Initial Date Received by Manufacturer 08/08/2018
Supplement Date Received by Manufacturer08/29/2018
10/03/2018
10/22/2018
Initial Report FDA Received Date08/27/2018
Supplement Report FDA Received Date09/25/2018
10/17/2018
10/23/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THERAPY DATE: UNKNOWN; THERAPY DATE: UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;